MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 41-102
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Cardiovascular Dysfunction/Insufficiency (4445)
Date of Event 04/20/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was the result of tumor thrombus and occlusion of the ivc.The device instructions for use includes the following contraindications: "not intended for use without anticoagulation." and "not indicated for the removal of predominantly fibrous, firmly adherent, or calcified material (e.G., atherosclerotic plaque)." the device instructions for use include the following warning statement: "avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, retract, and collapse the collection bag and coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel." manufacturer reference #: (b)(4).
 
Event or Problem Description
A 49-year-old male with renal cell carcinoma tumor, was given a 50% survival rate over the next 90 days.The patient had deep vein thrombosis (dvt) clot which extended from the bilateral popliteal into the inferior vena cava (ivc) with tumor thrombus extending from the right renal vein.The case began with the patient in a supine position.Access was obtained without issue and the protrieve sheath was placed in the internal jugular and secured with a tegaderm.A clottriever sheath 16fr., was placed in both popliteal veins.The clottriever bold catheter was advanced into position on the right and six passes were performed with an additional four aspirations.This removed a large amount of thrombus which had extended from the femoral vein into the iliac.The physician switched to the left side and four passes were performed which also yielded a large clot haul.The physician then moved to the ivc and performed four passes and five aspirations with the clottriever xl catheter (ctxl) which removed chronic clot.A venogram was then performed which revealed thrombus still present in the ivc confluence.The physician elected to move to more aggressive pulls with the ctxl further into the iliac.The protrieve sheath was also moved from the infrarenal to the suprarenal.On the third pull, the ctxl would not pull through the protrieve sheath.Multiple troubleshooting attempts were made before the protrieve sheath began to shoulder.The protrieve sheath was re-positioned with the ctxl positioned in the iliac and an aspiration was performed.A code was called, and cardiopulmonary compressions were conducted.Pressers and tpa were also given.The protrieve was removed from the body while the ctxl remained.Life saving measures were performed for the next 26 minutes, but the patient unfortunately did not make it.The ctxl was eventually removed under extreme force.Examination of the device revealed three solid sauced-shaped tumor clots sticking out of the collection basket.

Brand Name
CLOTTRIEVER XL CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key19353756
Report Number3020347-2024-00026
Device Sequence Number12639933
Product Code QEW
UDI-Device Identifier00850291007277
UDI-Public00850291007277
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K223210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/02/2025
Device Model Number41-102
Device Lot Number23080002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2024
Initial Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER BOLD; CLOTTRIEVER SHEATH 16FR; TEGADERM
Outcome Attributed to Adverse Event Death;
Patient Age49 YR
Patient SexMale